MAUDE Adverse Event Report: BIOSENSE WEBSTER, INC. (JUAREZ) THERMOCOOL® SF NAV BI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER, INC. (JUAREZ) THERMOCOOL® SF NAV BI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number D-1313-05-S
Health Effect - Clinical Codes Death (1802); Ventricular Fibrillation (2130); Ventricular Tachycardia (2132)
Date of Event 11/17/2016
Type of Reportable Event Death
Additional Manufacturer Narrative
Since the product was not returned for analysis, no product failure analysis can be conducted and no determination of possible contributing factors could be made.As such, the investigation will be closed.If the complaint device is received in the future we will reopen the complaint and perform the investigation as appropriate.The device history record (dhr) was reviewed and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.Concomitant products: carto 3 system (model# m-4800-01 serial# (b)(4)).Stockert 70 system (model# unknown serial# unknown).Coolflow pump (model# unknown serial# unknown).Soundstar eco catheter (model# m-5723-17 serial# unknown).Manufacturer's ref.No: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an idiopathic ventricular tachycardia procedure with a thermocool® sf nav bi-directional catheter and went into ventricular fibrillation and deceased.After ablation, the patient went into ventricular fibrillation and could not be converted into sinus rhythm.Cardiopulmonary resuscitation was performed and external and internal defibrillation was done.In addition, an impella left ventricular assist device was inserted with no resolution.The patient then deceased.Multiple attempts have been made to obtain clarification to this complaint.However, no further information has been made available.
 
Additional Manufacturer Narrative
Additional information was received on (b)(6) 2016.The patient was male.The event occurred during use of biosense webster inc.(bwi) products.The physician¿s opinion on the cause of the death is preexisting condition.It is noted bwi products did not cause the death.Manufacturer's ref.No: (b)(4).
 
Additional Manufacturer Narrative
The bwi failure analysis lab received the device for evaluation on 12/21/2016.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.(b)(4).
 
Additional Manufacturer Narrative
(b)(4).It was reported that a patient underwent an idiopathic ventricular tachycardia procedure with a thermocool® sf nav bi-directional catheter and went into ventricular fibrillation and deceased.The returned device was visually inspected and it was found in normal conditions.Per the event, the catheter was tested for electrical performance, temperature response and generator test and it was found within specifications.After that, deflection test was performed and the catheter passed.The catheter was evaluated for eeprom, and the functionality of the sensor of the catheter was tested on the carto 3 system.The catheter was recognized by carto 3 system, no error messages were displayed and the catheter was properly visualized.Eeprom data demonstrates the catheter was properly calibrated during manufacturing.Finally, an irrigation test was performed and the catheter passed, no occlusion was observed.The device history record (dhr) was reviewed and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.The catheter passed all specifications.The root cause of the death remains unknown.

Brand Name
THERMOCOOL® SF NAV BI-DIRECTIONAL CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvacar
juarez, chihuahua 32599
MX  32599
MDR Report Key6151953
Report Number9673241-2016-00855
Device Sequence Number416303
Product Code LPB
UDI-Device Identifier10846835003208
UDI-Public(01)10846835003208(11)160304(17)190228(10)17425373L
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P030031/S025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/17/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2019
Device Model NumberD-1313-05-S
Device Catalogue NumberBNI35DFCT
Device Lot Number17425373L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/21/2016
Was the Report Sent to FDA? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/17/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Initial Report FDA Received Date12/07/2016
Supplement Report FDA Received Date12/14/2016
01/09/2017
01/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;